Usually, I get a little lightheaded when I stand up too fast, I just hold onto a wall for a couple seconds and it goes away. My vision will go dark/blur and then it will all normal.
Well, just a couple minutes ago I was getting up to go to the bathroom and I felt lightheaded so I held onto the wall but all the sudden it was like I was having an out of body experience--but not? I could feel my body violently jerking and I knew it was happening but was kinda in a state of unawareness like it was a dream...but then it stopped and I kinda stumbled over and fell on my bed. A couple seconds later I felt completely normal. I stood up and went to the bathroom again thinking it was all just some weird "dream" type thing but a bunch of stuff was tipped over on my counter so I know it happened. It was the strangest thing and felt so weird. I'm surprised I stayed standing.
If this has anything to do with it: the past three hours I have gone from the 325 range and now am finally going down (right when I saw it starting to go up about three hours ago I gave a correction). I checked right after and was at 109...WTH!
I'm freaking out that was the strangest thing that has ever happened to me. Similar to feinting but I remember it somewhat and my body was jerking and I couldn't control anything...its like I was watching someone else...
I don't always get dizzy from standing up too fast, but notice that it DOES consistently happen when my BG is trending lower..
Is it possible your BG was lower prior to the episode, and that your liver kicked out some glucose during the episode which raised it to 109?
Nope, I was def high in the 200s prior but had already gone down when this happened (I tested and I have a dexcom)...but I'm there every once and a while and I'm fine...
Is there an on call doctor at the practice you typically go to that you could get in touch with and discuss this?
No I'm away at college and I only see the FNP here every once in a while to maintain things...I could call the 24 hour nursing hotline but I'm feeling fine. I'm actually a nursing student so I'm thinking maybe I will just ask one of my professors in the morning...
I think you should call the urgent care line associated with your doctor's office or hospital and ask them what they think you should do.
It could be a seizure or something else. We're not really qualified around here to advise you on something like that.
I know :) Jw if maybe someone had been in a similar situation!
I don't have any good answers, sorry. With our veterinary patients that become hypoglycemic, they'll have seizure like activity.. I've been trying to think of other reasons related to diabetes why you would have had that episode.. Unless it is related to dropping very quickly from the 300 number downwards. It could be unrelated, though. Anything is possible..
I feel like if it were me, that I would check again before I went to sleep, and maybe check again in the middle of the night to make sure my numbers are holding up fine.
Good luck.. and hey, post tomorrow to let us know you're okay. :)
Agreed.. it would be better to seek advice earlier rather than later, especially if you live on your own, and even if you are in a medically related field.
I used to have similar seizures when I first got diabetes and I would be dropping quickly, they really were scary and strange. I would be unable to walk etc, I even fell over and cracked my head open on an enamel bath once! Ouch!
I was screened for epilepsy and had an MRI scan and all was fine.. They only ever happened whilst I was rushing around, hadn't eat and was going though, they also came from my mega bolusing days ha etc..
Haven't had one for about 10 years now though. I can be walking around at 21mg feeling fine.
Tis a strange disease diabetes...
Wishing you well.
The little lightheaded business when standing up can be related to lo BP. Augmented possibly when BG is dropping fast.
Sounds like a correction started the seizure, but there are other events that can go into a seizure. And MRIs are done for the purpose of ensuring there's nothing more going on such as a TIA event.
If the correction went into a blood vessel, it might have been seen in a quick low afterwards. The low might have enabled the seizure.
Take care with corrections. I would stick with foods you absolutely know what they do to your BG, so you minimize highs and spikes and corrections and stay in a nice 100-120 range. What you do about the MRI is up to you!
Best wishes with your career. Could you stand specializing in diabetes? I can think of no better team than an Endo with diabetes having a nurse with diabetes specializing in T1 diabetes.
A dropping blood sugar could certainly cause those feelings. Dropping from 300 to 100 would feel (I'd imagine) the same as dropping from 230 to 30 in a short amount of time.
Or it could have nothing to do with D whatsoever. I remember once I was going to work on the subway in NYC and I had a similar experience. I don't know if my body was "violently" jerking, but I think I was moving a bit involuntarily and was clutching the pole to stay on my feet (as you have to do anyway on a crowded rush-hour subway). I remember trying to focus on the destination sign (the digital sign that tells you what train you're on, the next stop, etc) and it was fading to black and coming back - it was the only time I could ever remember my vision disappearing like that. At the next stop (whichever it was), I pushed myself off of the train and sat down on the platform for a few minutes. I was in a cold sweat, I checked my BG (I forget what it was, but it didn't seem alarming), drank a bottle of water, and when I felt able, I hopped on the next train to get to my destination. Yeah, I was scared, and quite shaken up even after the fact and I don't remember too much about it. Thinking back, I remember leaning against a booth on the platform and explaining to a guy why I was there, and later on I tried to figure out which stop that was. I clearly didn't know at the time.
I'm not quite sure what caused it, but I suspect that some new medication that I had been taking for IBS (irritable bowel syndrome) may have caused me to become dehydrated. I forget what it was called, but I never took it again and haven't had anything close to that happem since.
I really like the idea of the Endo/Nurse team with diabetes - "Diabetes Dream Team"!
I agree. This is not something you post on a website; this is something you go to the doctor for. Your earlier symptoms sound like low blood pressure, but the seizure sounds like something more. I would call an emergency or urgent care and get seen, if you don't have a regular doctor. They will refer you as necessary. There are things we all use this website for and things that need an actual MD. This is the latter.
I'm a Psyc Instructor. When one of my students asks about a possible Mental Health condition I direct them to a practicing professional. Which, I would hope, is exactly what your professor will do. Even RN's go to see a doctor when they have a medical problem.
I also think all of us need to remind ourselves at times that not everything is related to Diabetes.
Actually, it was diabetes related. It was just a fainting episode; the FNP that works at the health clinic on campus here said that it was most likely attributed to a drop in blood sugar so fast and then my light headedness from standing up too fast. She said some people don't always get the perfect relaxed faint. I've only ever fainted once before a long time ago and it was similar in experience but I don't remember any jerking.
She said that if it happens again than to go see her and she will do some blood tests/refer me to someone but for now with it happening just once it shouldn't be something to be majorly concerned about.
And about posting on here: honestly, I felt so normal after and still do that I didn't think it was a big deal to post on here to see if anyone had a similar experience. I was in no way going to an ER or walk in clinic at 2am as a college student so that was something I thought of to see if it could give me some ideas to attribute to until I got to see the FNP here.
I have had seizures like this, but always when I am very low. My head jerks left or right in spasms and I cannot stop it. It is always associated with a very low low. (25, 35, etc.) Only happened twice in 50 years though.
What is your A1C? Normal BG range? Could 109 be a number so much lower than normal (325 is very high) that your body reacts to it? Is your diabetes control an issue?
I agree that you might explore other causes.
Glad you're ok, that's what counts!
Yes, I agree with Zoe... that's the important part!